| Model Number |
APB-1-3-HX-ES |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Muscle Weakness/Atrophy (1967); Numbness (2415)
| Date of Event |
03/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that three axium coils migrated after deployment.On march 6th a patient was treated for a small 2.5mm ruptured anterior communicating (acom) artery aneurysm that was at the a1 & a2 junction.The aneurysm was saccular in shape.The healthcare provider (hcp) completed the procedure on march 6th with an intravascular coiling with femoral access.He inserted 3 coil (first the 2-4-3d, second the 1.5-3-3d, third 1-3-hx).The case went as hoped.The patient in the follow up the next day was doing very well and both the a1 and a2 were open during the follow up ct scan.Patient continued to progress well and was nearly going to be discharged.On march 21st the patient began having some numbness in her right leg and mild weakness.This was reported to another hcp.She completed another ct scan and found that there was now artifact from the coil in the a2.She reported that she believes one of the coils has migrated.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for a ruptured, saccualr aneursym in the acom.The max diameter was 2.5mm.Patient's blood flow and vessel tortuosity was norm al.Patient injury or symptoms were reported. patient was alive at the time of this report.It was reported that she developed numbness and mild weakness in her right leg.A ct confirmed that it appears some part of the coils have migrated. the patient is stable and is getting treated with blood thinners.
Additional Manufacturer Narrative
The event is related to regulatory reports: 2029214-2023-00527 and 2029214-2023-00528.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported no intervention has been taken.The patient continues to have numbness in her right leg and mild weakness.No medical intervention was offered at the discretion of the initial physician.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.